This is my third month on the birth control pill Low Orval. My first two periods were normal to me with average bleeding and lasted about 4 days. However this period I have had most recently was extremely light and only lasted about 3 days. It seemed more like spotting then a period. I am sexually active and am worried that I may be pregnant. I took two tests however that came out negative for pregnancy but I am still worried that I might be.
That is fairly normal and you are likely fine, birth control pills do lessen the flow amount and the length of time you bleed. Unless you missed a pill or 2 in a row, I think you are fine. It is also not uncommon to skip a cycle and still not be pregnant.
Hi, i agree with pattishan... birth control pills will make your periods lighter and shorter, so don't be concerned. If your menstrual cycle becomes erratic in the future or you miss periods then contact your doctor, but so far it doesn't sound like something to be concerned about. Regarding your doubts about pregnancy, does your doctor surgery conduct pregnancy tests? If so pop down and get checked for peace of mind
There are two things birth control is designed to do. One is to prevent an egg from maturing and the other is to change the lining of the uterus to make it less hospitable for the implantation of a fertilized egg. Every month hormones are sent out to do a number of functions to make pregnancy possible. There are hormones that make one of the many eggs in the ovaries mature and leave the ovary to travel the fallopian tube looking to be fertilized by the males sperm. Also during this time homones go out to make a nice "plushy" lining in the uterus for the fertilized egg to burrow into and begin to develop into baby and placenta. This lining is what we shed each month during our menstrual flow or "period" when fertilization has not occured and the lining is no longer needed. So the pill changes the hormones to make that lining less "plushy" and therefore less hospitable for a fertilized egg to imbed itself into to begin to grow.
So when we no longer need the lining, since there was no fertilized egg, we shed this lining and since it was less "plushy" there is less lining and blood and our periods are lighter. Some women develop very little lining at all while on the pill so their periods are very light to non-existant. This is a very normal occurance. Enjoy the lighter periods!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 May 2012 • 1 answer
Updated 1 Nov 2012 • 1 answer
Updated 2 Oct 2014 • 2 answers
Updated 23 Jun 2016 • 1 answer
Updated 25 Dec 2016 • 1 answer